Thunderstorm Wind, Ford
- When
- July 26, 5:20 PM CST
- Where
- Ford County, Dodge City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.750, -100.017
Six inch diameter tree branch broken.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 26, 12:44 PM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CDT WED JUL 26 2006 .DISCUSSION... DAYS 1-2... CONCERNS ARE AMOUNT OF HEAT AND CONVECTION. UPPER LEVEL RIDGE OVER WESTERN CONUS IS FORECAST TO DISTEND EASTWARD WITH TIME MAKING ITS WAY BACK INTO THE NORTHERN PLAINS BY FRIDAY. THIS WILL LEAVE THE CENTRAL HIGH PLAINS ON THE TROPICAL SIDE OF THINGS WITH CONTINUED HIGH SURFACE DEWPOINTS AND VERY WARM TEMPERATURES EACH DAY. THE PLUME OF MONSOONAL MOISTURE OVER THE SIERRA MADRE OCCIDENTALS OF MEXICO WILL CONTINUE TO STREAM NORTHWARD INTO THE SOUTHWEST STATES AND THE SOUTHERN ROCKIES. A LOWER TROPOSPHERIC SHEAR AXIS ACROSS KANSAS AND THE PANHANDLES SHOULD ONCE AGAIN PROVIDE FOCUS FOR LATE DAY AND EVENING CONVECTION TODAY AS AFTERNOON DEWPOINTS REMAIN IN THE 50S TO NEAR 60 EVEN AFTER MIXING. THE RESULT WILL BE HIGH BASED STORMS AGAIN, MUCH LIKE YESTERDAY. BY THURSDAY HOWEVER THE LOW LEVEL SHEAR AXIS IS FORECAST TO BE A BIT FARTHER SOUTH SO THAT CONVECTION WILL BE LESS LIKELY EXCEPT FOR MY VERY SOUTHERN COUNTIES. HAVE LEFT TEMPERATURES IN THE UPPER 90S TO NEAR 100 RANGE BOTH DAYS SO OPPRESSIVE HEAT WILL CONTINUE A FEW MORE DAYS. CONVECTIVE DEBRIS MAY LIMIT TEMPERATURES A BIT KEEPING US OUT OF THE LOW 100 TO 105 RANGE. NOTICE: KDDC LOST MUCH OF ITS NETWORK COMMUNICATION ABILITY THIS MORNING DUE TO A CUT FIBER OPTIC CABLE. AS OF THIS WRITING, THE OFFICE REMAINS WITHOUT COMMUNICATIONS VIA WIDE AREA NETWORK AND INTERNET THEREBY LIMITING THE TYPE AND NUMBER OF PRODUCTS THE OFFICE CAN PROVIDE. WE REGRET ANY INCONVENIENCE THIS MAY CAUSE AND HOPE OUR GROUND COMMUNICATION SERVICE PROVIDERS WILL HAVE FULL COMMUNICATIONS RESTORED SOON. DAYS 3-7... ALL THE MODELS HINT AT A SYNOPTIC SCALE FEATURE MOVING NORTH OUT OF THE TROPICS INTO THE SOUTHERN ROCKIES AND SOUTHERN PLAINS BY DAYS 5 TO 7. THE HEIGHT AND TEMP PATTERNS IN THE EXTENDED COULD BE AFFECTED BY CONVECTIVE FEEDBACK. NEVERTHELESS, THUNDERSTORMS MAY BE POSSIBLE BY MONDAY NIGHT OR TUESDAY WITH THIS FEATURE. TIMING AND EXACT LOCATION IS OF COURSE NOISE. MAX TEMPS MAY BE HELD DOWN BY ANY CLOUDS AND PRECIP BUT MINS COULD ACTUALLY BE HELD UP. ALSO THE DOWNSLOPE FLOW WILL BE CUT OFF FOR MOST OF THE EXTENDED. SO INSTEAD OF MAXES OVER 100, UPPER 90S MAY BE MORE REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 70 97 / 30 20 20 0 GCK 68 98 68 99 / 20 20 20 0 EHA 68 96 67 96 / 30 20 20 0 LBL 69 97 70 99 / 40 20 20 0 HYS 70 98 69 99 / 40 30 10 0 P28 75 99 72 97 / 40 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED JUL 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-271000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGE LAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 98 TO 102 DEGREES AND WINDS WILL SHIFT NORTHEAST AT 15 TO 20 MPH. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED...AS ANY FIRE WHICH DOES START WILL EASILY SPREAD FAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELKHART 37.00N 101.89W
07/26/2005 M0 MPH MORTON KS MESONET
58 MPH WIND GUST REPORTED ON AMOS SITE AT ELKHART
&&
JFINCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELKHART 37.00N 101.89W
07/25/2006 58 MPH MORTON KS MESONET
58 MPH WIND GUST REPORTED ON AMOS SITE AT ELKHART
&&
JFINCHThe Dodge City radar (KDDC), 4 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
8 thunderstorm wind. Local standard time, as filed.
Six inch diameter tree branch broken.
Ten power poles were blown down near Jewell Rd and 119 Rd.
A house was destroyed by a microburst estimated to be around 120 mph. Also, a grain bin and cattle shed were destroyed in the area. A cemetery across the street of the house received heavy damage to trees and tombstones. The injury was to a male, approximately 45 years of age, and occurred when a door blew off the hinges and into the living area striking the victim. All other occupants were heading towards the basement at the time. The injuries were minor (stitches required).
Some tree damage was reported.
Heavy outdoor furniture was tossed around.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526810, 5526811, 5526812, 5526813, 5526814, 5526815, 5526825, 5526883.